If you're taking PPIs, watch your magnesium levels
Just saw this news release from the FDA, and it may affect Lyme patients doubly, since to my understanding Lyme depletes magnesium, and so if you're taking PPIs (proton-pump inhibitors) also, your magnesium levels may be affected more strongly. Something to check with your doc about if you're concerned.
Hmm, I don't know ... my thought was that a lot of people (Lyme or not) take PPIs, and the general approach from the pharma/med is that they are no problem.
I have read that some Lyme patients are especially affected in the digestive system, and so it occurred to me that there may be people reading here who are in that group.
When I was first given thyroid meds, I took them as directed on an empty stomach, and I couldn't tolerate the side effects like heartburn etc. So I quit taking them. My doc didn't even suggest I try anything else, perhaps because on an empty stomach is the only 'correct' way. Well, I thought about it and started taking the thyroid meds with food, and they work fine ... maybe the effectiveness is reduced, but hey.
I don't recommend that anyone mess with the way their meds are supposed to be taken, without checking with the doc and/or the pharmacist. So I don't know the right thing to do ... and it's best to check w/ a doc.
I do find it interesting that PPIs chew up magnesium, which Lyme does too. If it ain't one thing, ... it's another.
I read about those PPI's today. I was taking them for over 20yrs without my doctor telling me that PPI's STOPS CALCIUM ABSORBTION. I have osteoporosis due to really low Vit.D (8.5). I stopped taking them and just pop them when I need it. My doctor checked my magnesium and it came out fine. My LLMD has me taking magnesium twice daily. On a visit to my LLMD I was given an IV drip for 45min of magnesium and the B Vitamins. My LLMD is up on that. My other doctors are SO not up on Lymes! They think they are but they are really not!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.